Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Apr 1, 2005, 4:40 AM CST for 4 counties in Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2005, 4:40 AM CST (10:40 UTC)
- Expired
- Apr 1, 2005, 10:30 AM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Autauga County, AL, Elmore County, AL, Lowndes County, AL, Montgomery County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 011040
FFWBMX
ALC001-051-085-101-011630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 AM CST FRI APR 1 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
AUTAUGA COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITY OF PRATTVILLE
ELMORE COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF WETUMPKA
LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA
THIS INCLUDES THE CITY OF HAYNEVILLE
MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
THIS INCLUDES THE CITY OF MONTGOMERY
* UNTIL 1030 AM CST
* AT 440 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM HEAVY RAINFALL WITH SHOWERS AND THUNDERSTORMS
MOVING ACROSS THE MONTGOMERY METROPOLITAN AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTGOMERY...PRATTVILLE...FORT DEPOSIT...WETUMPKA...TITUS...
MARBURY...KENT...JONES...ECLECTIC AND COOSA RIVER.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES OF RAINFALL ARE
POSSIBLE IN THE WARNED AREA THROUGH 1030 AM CST. WITH THE GROUND
ALREADY SATURATED...FLASH FLOODING IS LIKELY WITH THIS ADDITIONAL
HEAVY RAINFALL THIS MORNING IN AND AROUND THE MONTGOMERY AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3198 8686 3222 8690 3223 8681 3228 8685
3237 8680 3253 8690 3266 8690 3270 8645
3277 8633 3275 8590 3249 8588 3242 8602
3229 8594 3225 8601 3198 8600 3198 8629
3205 8629 3207 8639 3198 8641
$$
MBS/91What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 11:20 PM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Mar 31, 11:20 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1120 PM CST THU MAR 31 2005 .UPDATE...DID A QUICK UPDATE TO ADJUST SOME TEMPERATURES ACROSS THE SOUTH. OTHERWISE...STORMS INCREASING RAPIDLY TO THE WEST/SOUTHWEST AND A BUSY OVERNIGHT IN STORE. WATCH JUST ISSUED TO OUR IMMEDIATE WEST AND EXPECT OTHER WATCHES EXTENDING INTO OUR AREA WITHIN THE NEXT FEW HOURS. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR ALL SECTIONS THROUGH FRIDAY AFTERNOON. &&
Hazardous weather outlook, Mar 31, 1:50 PM CST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 150 PM CST THU MAR 31 2005 ALZ011>015-017>050-011330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 150 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). A REPRIEVE FROM THE RAIN IS EXPECTED TO CONTINUE FOR CENTRAL ALABAMA THROUGH LATE EVENING...THEN ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED DURING THE OVERNIGHT HOURS. SOME STORMS MAY BE SEVERE... WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES CANNOT BE RULED OUT...BUT NO WIDESPREAD OUTBREAK IS EXPECTED. FLOODING/FLASH FLOODING IS A MAJOR CONCERN FOR CENTRAL ALABAMA. AN ADDITIONAL 1 TO 3 INCHES IS EXPECTED TO FALL ON ALREADY SATURATED GROUNDS BEFORE FRIDAY AFTERNOON. A FLASH FLOOD WATCH WILL BE ISSUED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). STRONG WINDS MAY BE A CONCERN IN THE WAKE OF THE FRONT FRIDAY AFTERNOON. CONDITIONS SHOULD IMPROVE AFTER NOON ON FRIDAY AND NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NECESSARY TONIGHT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:53 AM CST | Flash Flood Warning | BMX | Dallas, Marengo, Perry | 6 hr |
| Apr 1, 3:53 AM CST | Flash Flood Warning | BMX | Greene, Hale, Sumter | 6 hr |
| Apr 1, 5:28 AM CST | Flash Flood Warning | BMX | Jefferson, Shelby | 4 hr |
| Apr 1, 6:25 AM CST | Flash Flood Warning | BMX | Bullock, Lee, Macon, Tallapoosa | 6 hr |
| Apr 1, 11:59 AM CST | Flash Flood Warning | BMX | Bullock, Elmore, Lee, Macon, Montgomery, Russell and 1 more | 3 hr |
| Apr 1, 1:47 PM CST | Severe Thunderstorm Warning | BMX | Marion | 99 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.